Alert archive / Mississippi / Special Weather Statements in 2014
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Jun 28, 2014, 7:21 PM CDT for Warren County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2014, 7:21 PM CDT (00:21 UTC)
- Expired
- Jun 28, 2014, 7:50 PM CDT
- In force
- 29 min
- Issued by
- NWS Jackson, MS
County Warren County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 100 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.4 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 279 J/kg
- Mixed-layer CIN
- -212 J/kg
- Mixed-layer LCL
- 1383 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
877 WWUS84 KJAN 290021 SPSJAN LAZ016-025-MSZ040-047-290050- WARREN MS-ISSAQUENA MS-TENSAS LA-MADISON LA- 721 PM CDT SAT JUN 28 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 721 PM CDT SAT JUN 28 2014 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 18 MILES SOUTH OF EAGLE BEND AT 720 PM CDT...MOVING NORTH AT 25 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM. PEOPLE IN SOUTH CENTRAL ISSAQUENA AND WESTERN WARREN COUNTIES...AND EASTERN MADISON AND EXTREME NORTHEASTERN TENSAS PARISHES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3254 9113 3249 9082 3217 9096 3221 9117 TIME...MOT...LOC 0020Z 192DEG 21KT 3228 9105 $$ MRM
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jun 28, 4:30 PM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jun 28, 4:30 PM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 430 PM CDT SAT JUN 28 2014 .DISCUSSION... REMAINDER OF THE AFTERNOON INTO THE EARLY EVENING... SCATTERED THUNDERSTORM ACTIVITY THAT HAS DEVELOPED OVER CENTRAL MS THIS AFTERNOON IS MOSTLY DISORGANIZED AND NON-SEVERE THUS FAR...BUT THERE ARE SEVERAL OUTFLOW BOUNDARIES TO HELP FOCUS AND INTENSIFY STORMS. TROUGHING OVER THE ARKLATEX IS ENHANCING THE SOUTHWESTERLY FLOW (0-6KM SHEAR UP TO 30KTS)...AND THIS IN COMBINATION WITH THE OUTFLOW IS INCREASING STORM MOTION AND COVERAGE. FAIRLY STEEP MID LEVEL LAPSE RATES (VERTICAL TOTALS ~28) ABOVE A TYPICAL HOT AND HUMID SUMMERTIME BOUNDARY LAYER IS YIELDING MIXED LAYER CAPE EXCEEDING 3000 J/KG OVER WESTERN AND SOUTHERN PORTIONS OF THE ARKLAMISS. THE COMBINATION OF A VERY UNSTABLE AIRMASS AND UNUSUAL LATE JUNE WIND SHEAR IS SUPPORTING AN ENVIRONMENT FAVORABLE FOR ADDITIONAL SEVERE STORM DEVELOPMENT...MAINLY OVER THE WESTERN TWO THIRDS OF THE AREA. THE STORMS THAT WERE EXPECTED TO ORGANIZE OVER SOUTHWEST LA HAVE DONE SO...BUT THE TRAJECTORY OF THE LINE OF STORMS HAS BEEN MORE NORTHERLY THAN EXPECTED...AND IT LOOKS LIKE THE COMPLEX WILL STAY MAINLY WEST OF THE MS RIVER...AFFECTING NE LA INTO SE AR. WITH ALL OF THIS IN MIND AND GIVEN THE CURRENT SCENARIO AND TRENDS... WE HAVE KEPT THE MENTION OF SEVERE STORMS GOING IN THE HAZARD PRODUCTS/ GRAPHICS. TONIGHT THROUGH SUNDAY NIGHT...EXPECT STORMS TO DISSIPATE OR MOVE OUT OF THE AREA SHORTLY AFTER SUNSET WITH MAINLY QUIET WEATHER EXPECTED OVERNIGHT. IT LOOKS LESS LIKELY THAT STORMS DEVELOPING OVER THE OZARK REGION IN ASSOCIATION WITH THE UPSTREAM SHORTWAVE TROUGH WILL REACH NORTHWEST PORTIONS OF THE FORECAST AREA LATE TONIGHT AND HAVE DELAYED AND LOWERED POPS SOME. HOWEVER...NOT MUCH HAS CHANGED FOR SUNDAY WITH DAYTIME HEATING EXPECTED TO LEAD TO MORE STORMS... PARTICULARLY BY LATE MORNING/AFTERNOON. WHILE CAPE IS FORECAST TO EXCEED 3000 J/KG...LOW TO MID LEVEL FLOW WILL BE WEAKER WITH THE SUBTROPICAL RIDGE BUILDING OVER THE FORECAST AREA...SO THE RISK FOR ORGANIZED SEVERE STORMS IS LESS. A FEW SEVERE MICROBURSTS ARE STILL A POSSIBILITY DUE TO THE STRONG INSTABILITY. HEAT STRESS SHOULD BE ON THE INCREASE SUNDAY GIVEN GREATER RIDGE INFLUENCE --- AND HEAT INDEX VALUES ARE EXPECTED TO REACH THE 100-104 RANGE...MAINLY OVER THE WESTERN HALF OF THE ARKLAMISS. AS WE GO INTO SUNDAY EVENING... DISSIPATING STORMS AND MUGGY CONDITIONS CAN BE EXPECTED. /EC/ MONDAY THROUGH NEXT WORK WEEK... LONG-AWAITED DEEP HIGH PRESSURE MOVING OVER THE REGION MONDAY FINALLY LOOKS TO SHUT DOWN SIGNIFICANT PRECIP CHANCES FOR THE START OF NEXT WORK WEEK. SUPPRESSION FROM ANTICYCLONE ALOFT PROBABLY WILL NOT BE ENOUGH TO KEEP A VERY ISOLATED SHOWER OR TWO FROM POPPING UP MONDAY AND TUESDAY...BUT CHANCES OF GETTING WET STILL DEEMED LOW ENOUGH TO KEEP OUT OF THE OFFICIAL FORECAST. OWING LARGELY TO A MUCH GREATER AMOUNT OF SUNSHINE TEMPERATURES WILL SHOOT UP WITH HIGHS MAINLY IN THE 93 TO 96 DEGREE RANGE ANTICIPATED MONDAY AND TUESDAY. EVAPOTRANSPIRATION WILL HELP KEEP MOISTURE FROM MIXING OUT IN THE AFTERNOON AND WILL ALLOW PEAK HEAT INDEX VALUES TO PEAK AT OR A LITTLE ABOVE THE CENTURY MARK IN MANY AREAS ON BOTH DAYS. CURRENT EXPECTATIONS ARE FOR THIS HOT STRETCH TO FALL COMFORTABLY SHORT OF HEAT ADVISORY CRITERIA SO WILL LEAVE MENTION OUT OF HWO FOR NOW. PRECIP CHANCES WILL COME BACK FROM THE NORTH ON WEDNESDAY AS THE HIGH PRESSURE RIDGE COMING OUT OF TX FLATTENS IN RESPONSE TO AN INCOMING AND NON-TRIVIAL COOL FRONT. THERE IS DEFINITELY SOME UNCERTAINTY ABOUT HOW QUICKLY THIS RIDGE WILL RELENT TO FRONTAL INCURSION INTO THE LOWER MS VALLEY...BUT MODEL CONSENSUS SEEMS TO HAVE SPED UP WITH THIS EVOLUTION ALTHOUGH I MAINLY SIDED WITH LEAST AGGRESSIVE EURO IN THIS REGARD. IF THE EURO IS CORRECT AND THUNDERSTORM CHANCES ARE MOSTLY LIMITED TO NORTHERN ZONES LATER IN THE AFTERNOON WEDNESDAY THEN HUMP DAY COULD PROVE TO BE THE HOTTEST DAY OF THE HOT STRETCH AND IN ANTICIPATION OF THIS MORE LIKELY SCENARIO I BUMPED UP MEX HIGHS. OF COURSE IN THE HOT ENVIRONMENT IN NORTHERN ZONES WEDNESDAY AFTERNOON INSTABILITY SHOULD BE HIGH AND THE POTENTIAL FOR POTENT CONVECTION WILL HAVE TO BE MONITORED AS WE GO FORWARD IN THE FORECAST PROCESS. THURSDAY AND FRIDAY MODEL CONSENSUS SUGGESTS THE INCOMING SAGGING FRONTAL ZONE TO PROBABLY STALL IN THE MIDST OF OUR REGION AFTER INFILTRATING IN BACKDOOR FASHION. RIDGING ALOFT WILL BE WEAKENED...BUT MODELS SUGGESTS NOT ENOUGH TO RELENT TO A PERTURBED NORTHWEST FLOW PATTERN. THUS...EXPECT IN THE VICINITY OF THE BOUNDARY FOR ISOLATED TO SCATTERED MAINLY AFTERNOON SHOWERS AND STORMS WITH OTHERWISE SULTRY CONDITIONS...ALTHOUGH PROBABLY SLIGHTLY LESSER HEAT THAN THE MID-WEEK PEAK. /BB/ && .AVIATION...VFR CONDITIONS ARE MOSTLY PREVAILING ACROSS THE REGION OUTSIDE OF THUNDERSTORMS. HOWEVER...AFTERNOON STORMS ARE AGAIN SCATTERED ACROSS THE REGION AND BRINGING BRIEF MVFR TO IFR CONDITIONS TO AFFECTED TAF SITES WITH BRIEF LOWERED CEILINGS AND VIS ALONG WITH WINDS AROUND 10-15KTS GUSTING TO 30KTS. ACTIVITY WILL DISSIPATE THIS EVENING. SOUTHERLY WINDS WILL PREVAIL 5-10KTS OUTSIDE OF STORMS. /28/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 72 92 74 94 / 34 30 4 7 MERIDIAN 72 92 72 95 / 35 34 4 9 VICKSBURG 74 91 73 94 / 30 24 3 7 HATTIESBURG 73 92 74 95 / 32 20 4 14 NATCHEZ 74 90 73 93 / 40 17 4 12 GREENVILLE 74 92 74 93 / 43 33 5 7 GREENWOOD 73 91 73 95 / 47 44 6 8 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && EC/28/BB/
Hazardous weather outlook, Jun 28, 5:30 PM CDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 530 PM CDT SAT JUN 28 2014 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 292230- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 530 PM CDT SAT JUN 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY SEVERE THUNDERSTORMS RISK...LIMITED TIMING...TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE AREA LATE THIS AFTERNOON INTO THE EARLY EVENING. SOME STORMS COULD BE SEVERE AND CAPABLE OF PRODUCING DAMAGING WIND GUSTS UP TO 60 MPH. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. EC && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Jun 28, 6:49 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
649 PM CDT SAT JUN 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND GST SUQUALENA 32.44N 88.83W
06/28/2014 E40 MPH LAUDERDALE MS PUBLIC
REPORTS OF LARGE LIMBS DOWN IN SUQUALENA. RELAYED VIA
SOCIAL MEDIA.
&&
DCOXLocal storm report, Jun 28, 6:51 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
651 PM CDT SAT JUN 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM HAIL MULDROW 33.55N 88.70W
06/28/2014 E0.75 INCH OKTIBBEHA MS PUBLIC
REPORT OF DIME SIZE HAIL IN MULDROW.
&&
DCOXLocal storm report, Jun 28, 6:55 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
655 PM CDT SAT JUN 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM TSTM WND DMG ROSE HILL 32.14N 89.00W
06/28/2014 JASPER MS LAW ENFORCEMENT
REPORTS OF TREES DOWN SCATTERED THROUGH THE COUNTY.
&&
DCOXSpecial weather statement, Jun 28, 6:57 PM CDT, 24 minutes before
MSZ018-019-290025-
SUNFLOWER MS-BOLIVAR MS-
657 PM CDT SAT JUN 28 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
657 PM CDT SAT JUN 28 2014
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 8 MILES NORTH OF SHELBY TO SHAW AT 656 PM
CDT...MOVING EAST AT 30 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS. HEAVY RAIN WILL CAUSE PONDING OF
WATER ON ROADWAYS AND MAY REDUCE VISIBILITIES. GUSTY WINDS MAY BRING
DOWN LIMBS.
PEOPLE IN EASTERN BOLIVAR AND NORTHERN SUNFLOWER COUNTIES SHOULD
MONITOR THESE STORMS CLOSELY.
LAT...LON 3412 9065 3399 9065 3399 9051 3399 9045
3398 9044 3354 9045 3355 9080 3413 9083
3413 9066
TIME...MOT...LOC 2356Z 270DEG 28KT 3406 9072 3360 9077Local storm report, Jun 28, 7:08 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
708 PM CDT SAT JUN 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM TSTM WND DMG SCOOBA 32.83N 88.48W
06/28/2014 KEMPER MS LAW ENFORCEMENT
REPORT OF A TREE DOWN ON OLD HIGHWAY 45 IN SCOOBA.
&&
DCOXSpecial weather statement, Jun 28, 7:21 PM CDT, 0 minutes before
LAZ016-025-MSZ040-047-290050- WARREN MS-ISSAQUENA MS-TENSAS LA-MADISON LA- 721 PM CDT SAT JUN 28 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 721 PM CDT SAT JUN 28 2014 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 18 MILES SOUTH OF EAGLE BEND AT 720 PM CDT...MOVING NORTH AT 25 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM. PEOPLE IN SOUTH CENTRAL ISSAQUENA AND WESTERN WARREN COUNTIES...AND EASTERN MADISON AND EXTREME NORTHEASTERN TENSAS PARISHES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3254 9113 3249 9082 3217 9096 3221 9117 TIME...MOT...LOC 0020Z 192DEG 21KT 3228 9105 MRM
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 7:30 PM CDT | Special Weather Statement | JAN | Washington | 30 min |
| Jun 28, 7:33 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Jefferson | 42 min |
| Jun 28, 7:46 PM CDT | Special Weather Statement | JAN | Warren | 39 min |
| Jun 28, 7:57 PM CDT | Special Weather Statement | JAN | Sunflower | 43 min |
| Jun 28, 8:40 PM CDT | Special Weather Statement | JAN | Leflore, Sunflower | 45 min |
| Jun 28, 9:28 PM CDT | Special Weather Statement | JAN | Leflore | 42 min |
| Jun 28, 9:50 PM CDT | Special Weather Statement | JAN | Grenada | 40 min |
| Jun 29, 1:58 PM CDT | Special Weather Statement | JAN | Lowndes | 32 min |
Nearby
Special Weather Statements in Mississippi, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.